MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP714D
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a mastectomy procedure on (b)(6) 2023 and suture was used.During the procedure, the suture pulled free of the needle too easily and the suture was fraying.Another like device was used to continue with the procedure.There were no adverse consequences for the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Component code: g07002 device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm how many devices present pulling suture needle and how many present fraying suture? please confirm quantity.Related events reported via 2210968-2023-00848 and 2210968-2023-00849.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: please confirm how many devices present pulling suture needle and how many present fraying suture? please confirm quantity.Incident occurred on several strands.Four strands and original packaging are being returned for testing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/6/2023 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that five empty opened foils, one paper lid, and four suture pieces that pertain to product code vcp714d were returned for analysis.The product is a control release; each packet should contain eight strands.In order to evaluate the conditions of the returned sample, the needle was not received for evaluation.The sutures were observed with body fluids and the suture extremes were noted to be broken that could be caused by a surgical instrument.The condition of the sample received indicates improper handling of the device.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-00848, and 2210968-2023-00849 and 2210968-2023-01000.

Brand Name
VCL+ UD 8X18IN 4-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16306076
Report Number2210968-2023-00847
Device Sequence Number6086352
Product Code GAM
UDI-Device Identifier10705031055018
UDI-Public10705031055018
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP714D
Device Catalogue NumberVCP714D
Device Lot NumberSJMRZB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/08/2023
02/16/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date02/13/2023
03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown